Alert archive / Missouri / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 220, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Sep 30, 2007, 7:55 PM CDT for Boone County, Moniteau County, Missouri. It was in force for 50 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 30, 2007, 7:55 PM CDT (00:55 UTC)
- Expired
- Sep 30, 2007, 8:45 PM CDT
- In force
- 50 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
Counties Boone County, MO, Moniteau County, MO
The radar
The Pleasant Hill radar (KEAX), 154 km from the middle of the area, began a volume at 00:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 30, 8:25 PM CDT | TSTM WND DMG | California, MO | POWER LINE DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 30 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 0.9 hours before the alert went out and 232 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 886 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 1191 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 202 m²/s²
- 0-3 km storm-relative helicity
- 232 m²/s²
- Significant tornado parameter
- 0.9
- Supercell composite
- 5.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLSX 010055
SVRLSX
MOC019-135-010145-
/O.NEW.KLSX.SV.W.0220.071001T0055Z-071001T0145Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
755 PM CDT SUN SEP 30 2007
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN BOONE COUNTY IN CENTRAL MISSOURI
MONITEAU COUNTY IN CENTRAL MISSOURI
* UNTIL 845 PM CDT
* AT 753 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 5 MILES
SOUTHWEST OF TIPTON...AND MOVING NORTHEAST AT 40 MPH.
* LOCATIONS IMPACTED INCLUDE...
CLARKSBURG...
CALIFORNIA...
MCGIRK...
JAMESTOWN...
EASLEY...
ASHLAND...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
LAT...LON 3868 9285 3869 9263 3891 9250 3892 9218
3881 9216 3869 9222 3867 9233 3868 9236
3872 9235 3873 9239 3862 9243 3852 9275
3860 9286
TIME...MOT...LOC 0055Z 243DEG 37KT 3860 9280
$$
CARNEY2 follow-up statements
000
WWUS53 KLSX 010124
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
823 PM CDT SUN SEP 30 2007
MOC019-135-010145-
/O.CON.KLSX.SV.W.0220.000000T0000Z-071001T0145Z/
MONITEAU MO-BOONE MO-
823 PM CDT SUN SEP 30 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM CDT
FOR SOUTHERN BOONE AND MONITEAU COUNTIES...
AT 820 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR SANDY HOOK...OR ABOUT 8 MILES WEST OF ASHLAND...MOVING NORTHEAST
AT 45 MPH.
LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...ASHLAND.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
LAT...LON 3868 9285 3869 9263 3891 9250 3892 9218
3881 9216 3869 9222 3867 9233 3868 9236
3872 9235 3873 9239 3862 9243 3852 9275
3860 9286
TIME...MOT...LOC 0123Z 246DEG 44KT 3876 9235
$$
CARNEY000
WWUS53 KLSX 010147
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
846 PM CDT SUN SEP 30 2007
MOC019-135-010156-
/O.EXP.KLSX.SV.W.0220.000000T0000Z-071001T0145Z/
MONITEAU MO-BOONE MO-
846 PM CDT SUN SEP 30 2007
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN BOONE AND MONITEAU
COUNTIES EXPIRES AT 845 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND NO LONGER
APPEARED TO BE SEVERE.
LAT...LON 3868 9285 3869 9263 3891 9250 3892 9218
3881 9216 3869 9222 3867 9233 3868 9236
3872 9235 3873 9239 3862 9243 3852 9275
3860 9286
TIME...MOT...LOC 0124Z 246DEG 44KT 3876 9233
$$
CARNEYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 30, 6:34 PM CDT, 1 hour 21 minutes earlier.
Area forecast discussion, Sep 30, 6:34 PM CDT, 1 hour 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 634 PM CDT SUN SEP 30 2007 .DISCUSSION... LARGE SURFACE HIGH COVERED THE EASTERN QUARTER OF THE COUNTRY THIS AFTERNOON. A COLD FRONT EXTENDED FROM THE NORTHERN MN ACROSS THE CENTRAL PLAINS INTO THE SOUTHERN ROCKIES. A TIGHTENING GRADIENT ACROSS THE MIDWEST WAS PRODUCING ANOTHER WARM BREEZY DAY. HIGH TEMPS TODAY WILL ONCE AGAIN BE ABOUT 10 DEGREES ABOVE AVERAGE FOR LATE SEPTEMBER. A LINE OF SHOWERS/THUNDERSTORMS HAS DEVELOPED ACROSS THE CENTRAL PLAINS INTO NORTHWEST MO. LOCAL WRF MODEL HAS A GOOD HANDLE ON THE LINE. EXPECT LINE OF SHOWERS AND THUNDERSTORMS WILL MOVE INTO CENTRAL MO EARLY THIS EVENING AND INTO THE STL METRO AREA LATE EVENING. A WEAKER SHORT WAVE IS FORECAST TO MOVE ACROSS THE REGION ON TUESDAY. FAVORABLE PVA AND MOISTURE SHOULD PRODUCE WIDESPREAD RAIN ACROSS THE AREA. MUCH DEEPER SHORT WAVE IS FORECAST TO MOVE OUT OF THE WESTERN U.S. NEXT WEEKEND. THE GFS IS FASTER THAN THE EUROPEAN ON STRONG COLD FRONT. BY SUNDAY MORNING, THE GFS FORECASTS THE FRONT WILL EXTEND FROM NORTHWEST IN ACROSS SOUTHEAST MO WHILE THE EUROPEAN HAS FRONT FROM CENTRAL WI ACROSS NORTHWST MO. TPS && .AVIATION... FOR THE 00Z TAFS... PRIMARY CONCERN FOR AVIATION INTERESTS THIS EVENING IS THE BROKEN SQUALL LINE MOVING INTO CENTRAL MISSOURI. THERE HAVE BEEN A FEW REPORTS OF WIND GUSTS UP TO 40KTS...SO HAVE KEPT VRB40KT IN THE KUIN AND KCOU TERMINALS AS THE STORMS PASS OVERHEAD. HOWEVER...AS THE SQUALL LINE MOVES INTO EASTERN MISSOURI AND SOUTHWEST ILLINOIS IT LOOKS LIKE IT WILL BE WEAKENING SO I DONT THINK WIND GUSTS WILL BE AS MUCH OF A PROBLEM. SURFACE WINDS WILL BE VEERING TO A WESTERLY DIRECTION OVERNIGHT AFTER THE RAIN AND THUNDERSTORMS PASS. ELSEWHERE AND OTHERWISE...I EXPECT VFR CONDITIONS ACROSS THE AREA OUTSIDE OF ACTIVE CONVECTION. THE ONE EXCEPTION COULD BE NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS WHICH MAY SEE WRAP AROUND MARGINAL CIGS ON THE WESTERN SIDE OF THE SURFACE LOW FOR A SHORT PERIOD AFTER 06Z. CARNEY && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Sep 30, 3:16 PM CDT, 4 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 316 PM CDT SUN SEP 30 2007 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-011215- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS- SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE- CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN- ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON- ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS- 316 PM CDT SUN SEP 30 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT THUNDERSTORMS ARE LIKELY THIS EVENING ACROSS MUCH OF CENTRAL AND NORTHEAST MISSOURI AS WELL AS WEST CENTRAL ILLINOIS. SOME OF THESE THUNDERSTORMS MAY BECOME SEVERE WITH DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS ANOTHER CHANCE OF THUNDERSTORMS TUESDAY AND TUESDAY NIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 30, 8:41 PM CDT | Severe Thunderstorm Warning | LSX | Callaway | 34 min |
| Sep 30, 9:49 PM CDT | Severe Thunderstorm Warning | LSX | Lincoln, Pike | 26 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.